Jump to content
jwalt

Diabetes and my stroke

Recommended Posts

leolady,

Hopefully some of our people who are dealing with diabetes and stroke recovery will weigh in on your questions.  My diabetes and stroke recovery are lumbering along and I have not needed any of the new medications.  All I can say is - stay in touch with your Doctor.  It must have been a fearful experience to end up on the floor in your kitchen.  I think it is very important to determine the cause of your fainting.  Good luck in your battle.

James

Share this post


Link to post
Share on other sites

yep being on the floor unexpectedly is common during stroke rehab, why do you think our therapist hover so much 🙂 But it is scary and you need skills to deal with it. Make sure you talk to your PT about learning fall recovery and getting yourself up after.  Fainting can have many triggers in stroke people not just your diabetes medication. e.g. I have to be very careful not to let my blood pressure or blood volume drop, because I'm missing a brain feeder artery now.  I guess I'm saying talk to your doctor and make sure you understand why it happened, and you may need to monitor your blood sugar more often when you are changing meds until you get a routine going and understand the new pattern. long acting drugs are great once you are setup on them, but can be erratic while you are adjusting to new conditions.

 

Take care and good luck!

-Heather

Share this post


Link to post
Share on other sites

Thank you HamesI was started on Trulicity last week. I'm coming up on six months post stroke. I had terrible side effects for the first three days including fainting on my kitchen floor. This is a problem when one side of your body isn't working properly.  It's a problem even if it was to be working properly! I'm now scared to take a second dose of Trulicity even though it seems to be helping with my blood sugars, it doesn't seem to be helping with my stroke recovery/quality of life! I don't know if people will see this. Maybe I should've posted it somewhere else so I can get some input?

Share this post


Link to post
Share on other sites

So, update. Thank you for your responses/suggestions 🙂I'm not sure how to make the conversation flow well on here... My doctor lowered the dose of the Trulicity in hopes I can build up to the one she wants me to take. I haven't fainted again and the nausea/vomiting is less severe and shorter duration now. I was able to get myself off the floor that time I fainted. I guess I was lucky for that... I'm not in therapy at the moment. My insurance decided I had enough... I still do my exercises at home though. It's not the same but I believe it's helping. Anyway, this topic is about diabetes management so I guess I'll say more about that. I think this medication  is working though. Right now I don't have to take insulin multiple times a day. Just the Trulicity once a week and my long acting each night. So I guess that's something... 

Share this post


Link to post
Share on other sites

And jwalt, why do you say your Diabetes management is "lumbering " along? Is it going badly?

Share this post


Link to post
Share on other sites

Actually the "lumbering along" is descriptive of the fact I am not following a controlled diet, the way I used to do.  I was at one time very strict with myself over food choices and amounts.  Presently, I am careful but not nearly as strict as before.

Share this post


Link to post
Share on other sites

Oh I see. I was just worried you weren't doing well. Being Diabetic does suck... That's all I can think of to say right now. Get yourself together! I feel like I'm making an honest effort to do everything right. I'm terrified of having another stroke!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...